MAUDE Adverse Event Report: STERILMED, INC.; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STERILMED, INC.; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Catalog Number BIO10438577
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 10/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation with a reprocessed soundstar® eco 10f diagnostic ultrasound catheter and the patient experienced cardiac tamponade that required surgical intervention.During the afib case, after the physician went transseptal with the soundstar, the blood pressure dropped significantly, then the physician noticed the effusion.The injury was confirmed on intracardiac echocardiogram and by performing a transesophageal echocardiogram.A pericardiocentesis was attempted but were not able to drain any fluids.The procedure was aborted, and the patient was then taken to cardiothoracic surgery.The last known status of the patient was stable.It is unknown what led to the injury.The plan was to do pulsed field ablation (pfa) with boston scientific, but no ablating was done because after transseptal, an effusion was noticed.The soundstar catheter functioned as expected, however it is unclear if the soundstar catheter was considered to be a contributing factor to the reported event.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed and no internal actions related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
NA
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20753846
Report Number2134070-2024-00022
Device Sequence Number8587108
Product Code OWQ
UDI-Device Identifier10888551014441
UDI-Public(01)10888551014441(17)250701(10)2210550
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110076
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2025
Device Catalogue NumberBIO10438577
Device Lot Number2210550
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer12/23/2024
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; GENERATOR (BOSTON SCIENTIFIC)
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown